Texas, 2007Flash Flood and Damaging Wind in Texas, July 15, 2007
July 15, 2007 · NWS CRP · 2 events in 1 county or zone
Scattered thunderstorms trained across inland portions of the Coastal Bend on the 15th. The tropical nature of the atmosphere resulted in very heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms trained across inland portions of the Coastal Bend on the 15th. The tropical nature of the atmosphere resulted in very heavy rainfall. The hardest hit areas were along U.S. 77 corridor from Victoria to Kingsville, westward to Ben Bolt and Concepcion. Flash flooding and wind damage occurred in the Kingsville area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 15, 2:29 PM CST, 4 hours 31 minutes earlier.
Area forecast discussion, Jul 15, 2:29 PM CST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
329 PM CDT SUN JUL 15 2007
...UPDATE FOR PRELIM TEMPS/POPS SECTION...
.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...SHOWERS STARTING TO
DEVELOP FROM GOLIAD...SW TO NEAR LAREDO...WHICH IS ALSO WHERE THE
LOW TO MID LEVEL TROF AXIS LIES. EXPECT SHOWERS AND THUNDERSTORMS
TO INCREASE ALONG A LINE FROM VCT TO LRD THROUGH THE REST OF THE
DAYTIME PERIOD AS TEMPS CONTINUE TO CLIMB. RELATIVELY LIGHT
STEERING FLOW COULD RESULT IN LOCALLY HEAVY RAINFALL AMTS WITH ANY
STRONGER SHOWERS. FOR TONIGHT...EXPECT ANY CONVECTION TO DIE
DOWN WITH THE LOSS OF HEATING. MODELS ALL INDICATING THAT A WEAK
UPPER LEVEL LOW CENTER/TROF WILL SAG SW OVER THE REGION...BUT SEEM
TO BE TRENDING TOWARD THE TROF AXIS STAYING CLOSE TO THE COAST
THROUGH THE PERIOD. THE GFS APPEARS TO BE SUFFERING FROM CONVECTIVE BLOW
UPS SOUTH OF THE REGION LATE TONIGHT/EARLY MON...WHICH MAY BE
ERRONEOUSLY INFLATING MOISTURE/POPS FOR MON. HAVE MADE VERY LITTLE
CHANGE TO POPS MONDAY...WITH HIGHEST (40-50%) POPS REMAINING
CLOSER TO THE COAST. AGAIN...GIVEN VERY WEAK UPPER LEVEL
SUPPORT...EXPECT CONVECTION TO DIE DOWN AFTER SUNSET...EXCEPT OVER
WARMER GULF WATERS WHERE COULD REFORM. TEMPS SHOULD CONTINUE
SLIGHTLY BELOW NORMAL OVER MUCH OF THE REGION GIVEN CLOUDS AND
CHANCES FOR PRECIP.
&&
.LONG TERM...(TUESDAY THROUGH SUNDAY)...AFTER MVG THE UPR TROUGH AXIS
AND WEAK UPPER LOW FURTHER EAST THE LAST FEW DAYS THE NAM AND GFS
HAVE DECIDED TO NUDGE IT SLIGHTLY BACK TO THE WEST TODAY. THIS IS
LEANING BACK TOWARD THE ECMWF TRACK OF THIS SYSTEM...WHICH HAS
ALWAYS BEEN THE MOST CONSISTENT. BASED ON THIS WILL RUN WITH THE
GFS/ECM SOLN FOR THE EXT PERIODS...ALTHOUGH HAVE TO IGNORE SEVERAL
ISSUES IN THE GFS CAUSED BY CONVECTIVE FEEDBACK (MAINLY IN WIND
FIELDS).
BASED ON THIS STILL LOOKS LIKE HIGH POPS AND LOCALLY HEAVY RAINFALL
WILL VERIFY DURING THE TUE THROUGH THU TIME FRAME. INITIALLY THE
HIGHEST POPS AND HEAVIEST RAINFALL SHOULD OCCUR CLOSER TO THE COAST
AND OFFSHORE ON TUESDAY...BUT THE THREAT SHOULD SPREAD WEST WITH
TIME AS THE WEAKENING UPR SYSTEM DRIFTS WEST INTO MEXICO. WILL
CONTINUE TO SHOW HIGH SCT TO LIKELY POPS TUE AND WED AND HIGH SCT
POPS AGAIN ON THU. WILL ALSO ISSUE SPS TO DISCUSS POTENTIAL FOR
HEAVY RAINFALL THESE DAYS ESP SINCE THIS WILL BE A MAJOR DISRUPTION
TO LOCAL AGRICULTURE ATTEMPTS AT HARVESTING GRAIN (ALREADY DELAYED
BY PREVIOUS RAINS THIS MONTH). LOCALIZED 3 TO 5 INCH RAINFALL TOTALS
WILL BE POSSIBLE EACH DAY TUE-THU WITH STRONGER STORMS. 3 DAY
RAINFALL TOTALS AROUND 2 TO 4 INCHES ARE LIKELY AS WELL WITH
ISOLATED 5 TO 10 INCH TOTALS POSSIBLE. SEA BREEZE SHOULD REMAIN
ACTIVE THROUGH THE REMAINDER OF THE PERIOD AS MOISTURE VALUES REMAIN
HIGH. THIS WILL KEEP SCT POPS GOING INTO THE WEEKEND WITH POPS JUST
SLOWLY . WILL CONTINUE TO UNDERCUT MOS HIGH TEMPS MUCH OF THIS
PERIOD.
&&
.MARINE...WINDS HAVE GENERALLY SETTLED DOWN TO AROUND 15 KTS OVER
MUCH OF THE REGION. HAVE KEPT 10-15 KT SSE FLOW THROUGH THE PERIOD
WITH SCT SHOWERS AND THUNDERSTORMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 75 90 75 88 74 / 20 40 30 60 40
VICTORIA 72 91 73 87 72 / 30 40 30 60 40
LAREDO 78 97 77 94 76 / 20 20 20 50 40
ALICE 74 94 72 88 73 / 30 40 30 60 40
ROCKPORT 78 89 77 86 77 / 20 40 30 60 50
COTULLA 73 95 73 90 72 / 20 20 10 40 40
KINGSVILLE 75 93 73 88 74 / 20 40 30 60 40
NAVY CORPUS 78 89 78 87 77 / 20 40 40 60 50
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
RM/33...SHORT TERM
MG/88...LONG TERM
Hazardous weather outlook, Jul 15, 4:04 AM CST, 14 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
504 AM CDT SUN JUL 15 2007
GMZ230-235-250-255-270-275-TXZ229>234-239>247-161015-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
504 AM CDT SUN JUL 15 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA.
SOME STORMS MAY CONTAIN HEAVY RAINFALL FROM 1 TO 3 INCHES WHICH
MAY LEAD TO BRIEF LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SCATTERED THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT THE COASTAL BEND
ON MONDAY. THESE THUNDERSTORMS WILL BECOME MORE NUMEROUS ON
TUESDAY...WEDNESDAY AND THURSDAY. HEAVY RAIN AND POSSIBLE FLOODING
WILL BE LIKELY THROUGH THURSDAY. WIDESPREAD 2 TO 4 INCHES OF
RAINFALL WITH ISOLATED 5 TO 10 INCHES WILL BE POSSIBLE THROUGH
THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
JAR/MB
In the hours before
Special weather statement, Jul 15, 3:45 PM CST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
445 PM CDT SUN JUL 15 2007
TXZ239-152215-
WEBB-
445 PM CDT SUN JUL 15 2007
...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY...
AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTH OF AGUILARES...OR 15 MILES
SOUTHWEST OF MIRANDO CITY...MOVING SOUTH AT 15 MPH.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
87
Special weather statement, Jul 15, 3:48 PM CST, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
448 PM CDT SUN JUL 15 2007
TXZ234-152215-
VICTORIA-
448 PM CDT SUN JUL 15 2007
...A STRONG THUNDERSTORM WAS AFFECTING VICTORIA COUNTY...
AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TELFERNER...OR 8 MILES EAST OF VICTORIA...
MOVING NORTHEAST AT 5 MPH.
THIS STORM WILL BE NEAR...
TELFERNER BY 500 PM CDT.
INEZ BY 515 PM CDT.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
87
Special weather statement, Jul 15, 4:59 PM CST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
559 PM CDT SUN JUL 15 2007
TXZ244-246-152345-
REFUGIO-SAN PATRICIO-
559 PM CDT SUN JUL 15 2007
...A STRONG THUNDERSTORM WAS AFFECTING REFUGIO AND SAN PATRICIO
COUNTIES...
AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF WOODSBORO...MOVING SOUTHWEST
AT 5 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
87
Special weather statement, Jul 15, 5:00 PM CST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
600 PM CDT SUN JUL 15 2007
TXZ243-244-152345-
NUECES-SAN PATRICIO-
600 PM CDT SUN JUL 15 2007
...A STRONG THUNDERSTORM WAS AFFECTING NUECES AND SAN PATRICIO
COUNTIES...
AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EDROY...OR 5 MILES NORTH OF ROBSTOWN. THIS
STORM WAS NEARLY STATIONARY.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
87
Special weather statement, Jul 15, 5:53 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
653 PM CDT SUN JUL 15 2007
TXZ244-160045-
SAN PATRICIO-
653 PM CDT SUN JUL 15 2007
...A STRONG THUNDERSTORM WAS AFFECTING SAN PATRICIO COUNTY...
AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EDROY...OR 9 MILES SOUTHWEST OF SINTON...
MOVING SOUTHEAST AT 5 MPH.
THIS STORM WILL BE NEAR...
EDROY BY 700 PM CDT.
ODEM BY 710 PM CDT.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
87
Special weather statement, Jul 15, 6:46 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
746 PM CDT SUN JUL 15 2007
TXZ242-160145-
KLEBERG-
746 PM CDT SUN JUL 15 2007
...STRONG THUNDERSTORMS WERE AFFECTING KLEBERG COUNTY...
AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF
BISHOP TO KINGSVILLE TO 9 MILES SOUTH OF BEN BOLT...OR ALONG A LINE
EXTENDING FROM 10 MILES SOUTH OF ROBSTOWN TO KINGSVILLE TO 14 MILES
WEST OF KINGSVILLE...MOVING SOUTHEAST AT 10 MPH.
THESE STORMS WILL BE NEAR...
RICARDO BY 820 PM CDT.
RIVIERA BY 845 PM CDT.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
87
Thunderstorm Wind, Kleberg
- When
- July 15, 7:00 PM CST
- Where
- Kleberg County, Kingsville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Trained Spotter
- Coordinates
- 27.520, -97.870
Four to five inch diameter tree branches were snapped across the city. Multiple power lines were downed as well.
Flash Flood, Kleberg
- When
- July 15, 7:30 PM CST to 9:30 PM CST
- Where
- Kleberg County, Kingsville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 27.520, -97.870
Between 3 and 5 inches of rain fell across western Kleberg county. 4.5 inches of rainfall was recorded in the city of Kingsville where flash flooding occurred. Creeks running through the city flooded. U.S. 77 frontage roads were flooded with 1 to 2 feet of water. High water rescues were done around the city. Reports were received of a few businesses and a church along U.S. 77 with minor flooding.|
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in North Dakota, July 15, 2007$245 million · EF2 · 54 events
- Heat in Pennsylvania, July 15, 20071 death · 1 event
- Lightning Strike in Arizona, July 15, 20071 death · 1 event
- Tornado and Hail in North Dakota, July 15, 2007$1.7 million · EF1 · 9 events
- Tornado and Flash Flooding in Texas, July 15, 2007$130,000 · EF1 · 12 events
- Hail and Damaging Wind in Kansas, July 15, 2007$445,000 · 1.75 in hail · 5 events
- Hail and Damaging Winds in Maine, July 15, 2007$135,000 · 1.75 in hail · 14 events
- Hail in Nebraska, July 15, 2007$83,000 · 2.75 in hail · 14 events
- Damaging Winds in Nebraska, July 15, 2007$105,000 · 52 kt wind · 3 events
- Hail and Damaging Winds in Ohio, July 15, 2007$56,000 · 1 in hail · 10 events
- Hail and Damaging Winds in New Hampshire, July 15, 20073 injured · 1.75 in hail · 16 events
- Damaging Winds in Florida, July 15, 2007$45,000 · 60 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58592, 58591.